Hail, Albany
- When
- June 4, 7:45 AM MST to 8:00 AM MST
- Where
- Albany County, Laramie
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.317, -105.583
Nickel size hail at Interstate 80 and Grand Street Exit.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 2:07 AM MST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 307 AM MDT WED JUN 4 2003 SHORT TERM...STILL A COUPLE OF GENERALLLY WEAK WNW TO ESE ORIENTED BANDS OF SHOWERS/FEW TSTMS OVER PARTS OF CWA EARLY THIS MORNING. UPPER JET AXIS EXTENDS FROM NW WY INTO NERN CO. MODELS IN GOOD AGREEMENT SHOWING A COUPLE OF SHORTWAVE TROUGHS RIDING ALONG JET BELOW SOUTHERN SASAKATCHEWAN UPPER LOW. LOW MOVES INTO NERN MT THIS AFTERNOON...SWRN ND WED NIGHT. COLD FRONT WILL BE MOVING ACROSS CWA THIS AFTERNOON AND EVENING. MOIST UPSLOPE FLOW WILL BRING SCATTERED SHOWERS AND TSTMS TO CWA...WITH LIKELY POPS IN PANHANDLE. COOL TEMPS AND LACK OF STRONG INSTABILITY SHOULD KEEP MAIN SEVERE TSTM THREAT S OF CWA...SPC OUTLOOK MAY BE TOO FAR N. SCATTERED SHOWERS/FEW TSTMS WILL CONTINUE TONIGHT MAINLY SRN CWA. LONG TERM...UNSETTLED PATTERN TO DOMINATE FROM THU THROUGH SUN. A COUPLE OF STRONG UPPER LEVEL LOWS WILL MOVE SOUTHEAST DOWN THE BACKSIDE OF AN UPPER LEVEL TROUGH AND WILL SERVE TO CARVE OUT A BROAD TILTED TROUGH OVER THE CENTER OF THE COUNTRY. THE FIRST LOW PRESSURE SYSTEM WILL MOVE OVER NORTHEASTERN WY INTO SD THU ON NORTHWEST FLOW ALOFT. THE SECOND LOW PRESSURE SYSTEM WILL TAKE A MORE WESTERLY TRACK AND WILL DROP DOWN INTO WY FRI NIGHT AND SAT. MODELS PROG SYSTEM TO WEAKEN INTO AN OPEN WAVE SUN AS IT MOVES SLOWLY EASTWARD INTO THE PLAINS. QUIETER PATTERN TO DEVELOP MON AS A SHORTWAVE RIDGE ADVECTS OVER THE CYS FORECAST AREA. FLOW ALOFT WILL BACK TO ZONAL TUE WITH LITTLE IN THE WAY OF DYNAMICS OR MOISTURE. AT THE SURFACE...TEMPERATURES WILL REMAIN BELOW AVERAGE THU THROUGH SAT BEFORE REBOUNDING SUN THROUGH TUE. UPSLOPE FLOW WILL INTERACT WITH AMPLE MOISTURE TO WARRANT SCATTERED POPS THU THROUGH SAT. UPSLOPE AND MOISTURE WILL WEAKEN SUN BUT SOME PRECIPITATION COULD STILL OCCUR. MON AND TUE LOOK TO BE DRY. .CYS... WY...NONE. NE...NONE.
NEZ001>003-019>021-054-055-WYZ059>070-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 600 AM MDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE REGION. SOME OF THE STORMS EAST OF THE LARAMIE MOUNTAIN RANGE COULD BECOME STRONG WITH SOME HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS WILL OCCUR AGAIN THURSDAY THROUGH SUNDAY. DRIER WEATHER CONDITIONS WILL RETURN FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING OVER EXTREME SOUTHEAST WYOMING AND THE FAR SOUTHERN PART OF THE PANHANDLE.
The Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 14:45 UTC.
1 hail. Local standard time, as filed.
Nickel size hail at Interstate 80 and Grand Street Exit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364022.